Well I would start by saying that your pain is a 10 is hard to believe. When I am in 10 pain, I literally pass out and can't speak. It's only happened 3 times. I dislocated my knee and I screamed until I passed out, etc. so a 10 may be a little excessive. I would believe an 8 or maybe a 9, but remember to be realistic about your pain. I suffer everyday and the pain can range from a 2 - to an 8 and maybe a 9 if I let it get bad.
Demerol is not a good drug to even consider taking for headaches often. Especially, because you may becoming addicted to it without even knowing it. Physiological and Psychological dependency can be one in the same when the symptoms emerge. I am not saying that I don't sympathize with you, or that you dont have pain, just that Demerol is definitely not a solution, short term or long term. Have you tried other narcotics daily? Like tramadol, hydrocodone, oxycodone? I realize these medications can cause dependency as well, but they may help with pain and are better than demerol. The other thing that I have found to help is Lyrica. I have some annoying side effects with it, but sometimes you just have to deal with the side effects to live without the pain. I was just recently hospitalized and they gave me hydromorphone for pain, and Oxycodone IR in pill form works much better and is by far a better pain reliever than any of the shots you can get at the hospital. The problem is, that this medicine can dehabilitate you because of the strength (it takes away my pain but I hallucinate) This is why I ask if you've tried other narcotics. Now if you feel as though you are at risk for addiction, then you may want to reconsider these types of medications because you can spiral out of control and become an addict. Then you are really on a bad path.
Please realize I am not trying to be harsh, just trying to put perspective on the situation. Please let me know if you have any questions. I actually use Norco 10/325 3 - 4 times daily with maxalt and maybe 1 extra norco on a really bad day. I try to use lyrica off and on because it also helps. Dependency does suck, because you have to go through withdrawal. Luckily I don't get headaches, my body just feels off for 5 - 7 days... and then my headaches return to daily if I stop the Norco. But again my situation is unique as yours is. So my meds may not touch your pain as your meds may not touch mine. I hope this helps. Don't feel hopeless, because suicide is a long term solution to a short term problem and you don't know what will happen in your future. Your head may suddenly feel better. I know someone that this has happened to. Don't give up. Try new things, and combinations of things. I have also found that a saline IV works wonders with head pain just in itself.
I have answered that question in a previous post.
If you have more neuro related questions, please ask away.
Post Edited By Moderator (Annuk) : 11/21/2010 11:07:41 AM (GMT-7)